Thank you Chris for this timely article! I did not know that sunlight exposure helped, thank you for this (new to me) information.
After the Holidays, during which we were somewhat careless, my husband’s BP shot up to an alarming 200/105. We have been lowering it steadily albeit slowly by cutting out all grains and of course all added sugar, increasing veggies, and increasing exercise and potassium. He already takes potassium and magnesium, among other things, but we increased potassium for 2 days to hopefully knock it down a bit quickly – it did. It is now down to 145/85 after a week.
For those reading, we eat organic or better, and use Celtic sea salt, yet our carelessness (organic cookies, made with regular flour, after dinner) caused this issue, so it is no joke and it is no lie that for some people grains and sugar alone can increase blood pressure in those that are susceptible.
Taurine might decrease blood pressure in some people. Taking taurine along with medications used for lowering high blood pressure might cause your blood pressure to go too low. However, it's not known if this is a big concern. Do not take too much taurine if you are taking medications for high blood pressure. Some medications for high blood pressure include captopril ( Capoten ), enalapril ( Vasotec ), losartan ( Cozaar ), valsartan ( Diovan ), diltiazem ( Cardizem ), Amlodipine ( Norvasc ), hydrochlorothiazide (HydroDiuril), furosemide ( Lasix ), and many others.